Alert archive / Texas / Flash Flood Warnings in 2006
Flash Flood Warning 65, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Oct 18, 2006, 7:06 PM CDT for Milam County, Robertson County, Texas. It was in force for 114 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 18, 2006, 7:06 PM CDT (00:06 UTC)
- Expired
- Oct 18, 2006, 9:00 PM CDT
- In force
- 114 min
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
Counties Milam County, TX, Robertson County, TX
The radar
The Ft Hood radar (KGRK), 82 km from the middle of the area, began a volume at 00:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 18, 7:16 PM CDT | FLASH FLOOD | Milano, TX | SIGNIFICANT FLASH FLOODING OCCURRING ON SEVERAL ROADS NEAR MILANO. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 0.1 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 661 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 170 m²/s²
- 0-3 km storm-relative helicity
- 353 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KFWD 190007 FFWFWD TXC331-395-190200- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 706 PM CDT WED OCT 18 2006 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * FLASH FLOOD WARNING FOR... EASTERN MILAM COUNTY IN SOUTH CENTRAL TEXAS ROBERTSON COUNTY IN SOUTH CENTRAL TEXAS * UNTIL 900 PM CDT * AT 704 PM CDT...TRAINED WEATHER SPOTTERS REPORTED FLASH FLOODING FROM A LINE OF THUNDERSTORMS MOVING NORTH AT 20 MPH. FLOODING OF CREEKS AND STREETS HAS BEEN REPORTED IN AND AROUND HEARNE. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FRANKLIN AND CALVERT EXCESSIVE RUNOFF FROM THESE STORMS WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING. A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS IMMINENT. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. LAT...LON 3096 9632 3063 9691 3103 9698 3130 9635 $$ 82/JLD
2 follow-up statements
000
WGUS74 KFWD 190029
FFSFWD
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
725 PM CDT WED OCT 18 2006
TXC331-395-190200-
ROBERTSON TX-MILAM TX-
725 PM CDT WED OCT 18 2006
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 900 PM CDT FOR
EASTERN MILAM AND ROBERTSON COUNTIES...
AT 724 PM CDT...TRAINED WEATHER SPOTTERS REPORTED SIGNIFICANT
FLOODING FROM STRONG THUNDERSTORMS NEAR MILANO. HEAVY RAIN CONTINUES
ACROSS THE ENTIRE WARNED AREA. RAINFALL AMOUNTS OF UP TO 2 INCHES
HAVE ALREADY FALLEN OVER PORTIONS OF MILAM AND ROBERTSON COUNTIES...
AND ANOTHER 2 INCHES IS POSSIBLE THROUGH 9 PM.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FRANKLIN AND
BREMOND.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER
GROUND.
LAT...LON 3133 9634 3099 9624 3088 9640 3076 9645
3074 9662 3063 9684 3104 9699
$$
13000
WGUS74 KFWD 190116
FFSFWD
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
813 PM CDT WED OCT 18 2006
TXC331-395-190200-
ROBERTSON TX-MILAM TX-
813 PM CDT WED OCT 18 2006
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 900 PM CDT FOR MILAM
AND ROBERTSON COUNTIES...
AT 813 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE MODERATE RAIN OVER PORTIONS OF ROBERTSON COUNTY...FROM NEAR
CALVERT NORTH TO BREMOND. IN ADDITION...THE FLASH FLOOD WARNING HAS
BEEN EXPANDED TO INCLUDE ALL OF MILAM COUNTY...AS STRONG
THUNDERSTORMS ARE EXPECTED TO MOVE INTO THE WESTERN PORTIONS.
ALTHOUGH RAIN HAS ENDED OVER OTHER PORTIONS OF ROBERTSON AND MILAM
COUNTIES...ADDITIONAL RAINFALL AND RUNOFF FROM EARLIER STORMS WILL
CONTINUE TO POSE A FLASH FLOOD THREAT.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FRANKLIN...
CALVERT...BREMOND...CAMERON...BUCKHOLTS...AND THORNDALE.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
FLOODING IS OCCURRING OR IS IMMINENT. BE ESPECIALLY CAUTIOUS AT
NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. MOST
FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS
WATER COVERED BRIDGES...DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO
CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO ESCAPE
RISING WATER MOVE UP TO HIGHER GROUND.
LAT...LON 3134 9635 3099 9624 3088 9640 3076 9645
3074 9662 3049 9716 3074 9727 3077 9731
3090 9727
$$
13What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Oct 18, 6:45 PM CDT, 21 minutes earlier.
Area forecast discussion, Oct 18, 6:45 PM CDT, 21 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 645 PM CDT WED OCT 18 2006 .AVIATION... STRONG POLAR COLD FRONT CONTINUES TO MAKE STEADY PROGRESS SOUTHWARD ACROSS NORTH TEXAS THIS EVENING...WITH COLD AIR ST AND GUSTY NORTH WINDS IN ITS WAKE. ALTHOUGH LOW...THE GREATEST PROBABILITIES FOR CONVECTION WILL OCCUR AT KACT OVER THE NEXT 3 HOURS BEFORE DEPTH OF COLD LAYER BECOMES TOO THICK TO SUPPORT NEAR SURFACE-BASED CONVECTION. HOWEVER...WITH POSITIVELY TILTED MID-LEVEL TROUGH EXTENDING SWWD TOWARD THE FOUR CORNERS REGION AND PROGGED TO PASS NORTHWEST OF THE AREA OVERNIGHT...LOW-LEVEL ISENTROPIC ASCENT WILL BECOME SUFFICIENT FOR ISOLATED/SCATTERED LIGHT RAIN ACROSS MUCH OF NORTH TEXAS. THIS WILL MOST LIKELY OCCUR IN THE PERIOD FROM 19/03-07Z...WHEN BOTH LIFT AND ELEVATED MOISTURE WILL BE MAXIMIZED. SUBSIDENCE WILL RAPIDLY SPREAD ACROSS THE REGION BEYOND 19/07-09Z... BRINGING AN END TO PRECIPITATION CHANCES. CONCERNING CIGS...ST WILL PERSIST IN SOME FORM THROUGH THURSDAY MORNING...WITH CIGS REMAINING MVFR THROUGH AT LEAST 19/14Z. DEEPER MIXING WILL RESULT IN CIGS LIFTING/SCATTERING TO VFR LEVELS BY EARLY AFTERNOON. SURFACE WINDS WILL REMAIN FROM THE NORTH THROUGH THE FORECAST PERIOD...WITH GUSTS DIMINISHING AFTER DUSK...BUT SUSTAINED SPEEDS REMAINING AOA 12 KNOTS. 65/DD && .DISCUSSION... 407 PM CDT FRONT TRAILING CLOSELY BEHIND WEAK PREFRONTAL TROUGH...BOTH MAKING STEADY PROGRESS THROUGH CWA. TSRA CHANCES DIMINISH WITH EACH HOUR OF NORTH WINDS. TSRA (SOME SVR) SOUTHERN ZONES. INITIAL CONVECTION SW OF CWA...BUT SHOULD DEVELOP EASTWARD THROUGHOUT WATCH BOX. VERY HEALTHY BL MOISTURE BUT WEAK BL SHEAR...MOISTURE DEEPENING THOUGH STILL INSUFFICIENT IN FWD CWA FOR WIDESPREAD DEEP CONVECTION. MINIMAL MOISTURE ABOVE 800MB...REMARKABLY STABLE MID-LEVELS WITH WEAK FLOW ALOFT. MID-LEVEL DRY ENTRAINMENT AND RESULTING DOWNBURST POTENTIAL PRIMARY SVR THREAT. SVR THREAT SHOULD EXIT CWA TO THE SE DURING FIRST PERIOD. MAINTAINING LIKELY POPS MOST AREAS TONIGHT AND INTO THURSDAY MORNING...AS THIN LAYER OF MOISTURE IS HOISTED OVER THE COOL SHALLOW LAYER OF AIR SURGING SOUTHWARD. PRECIP WILL TRANSITION TO SHRA AND -RA...WITH PRIMARILY LIGHT PRECIP OUTSIDE OF INITIAL TSRA. CONSIDERABLE CONVERAGE...BUT CARRYING LIGHT QPF. ETA MOST IMPRESSED WITH POSTFRONTAL ISENTROPIC LIFT. INCLINED TO AGREE AND HAVE GONE WELL ABOVE GFS MOS NUMBERS. OFTEN A FINE LINE BETWEEN CLOUDS AND -RA/DZ...SO LIKELY POPS CERTAINLY A GAMBLE. GFS HAS SIMILAR MOISTURE PROFILE INITIALLY...BUT DRIES LAYERS ABOVE 800MB TOO RAPIDLY WITH SHORTWAVE STILL UPSTREAM. ETA CARRIES 700-500MB LIFT LONGER...GREATER POTENTIAL FOR SATURATION/SEEDING PROCESSES. ETA MUCH MORE REASONABLE WITH MID-LEVEL INSTABILITY INCREASING. 850MB FRONT WILL SCOUR CWA AND RESIDUAL MOISTURE ABOVE FRONTAL LAYER WILL GRADUALLY BE EXHAUSTED THURSDAY. AFTER A DREARY START TO THURSDAY...SKIES WILL GRADUAL CLEAR BY LATE IN THE DAY. AFTER A COOL START...STILL EXPECT A REALLY NICE DAY FRIDAY. HAVE INCREASED POPS A BIT SATURDAY AFTERNOON/EVENING. PLENTY OF UNCERTAINTY WITH TIMING OF FROPA...WITH BROAD TROUGH LAGGING BEHIND. TROUGH AXIS MAY TAKE UNTIL MONDAY TO PASS THROUGH NORTH TEXAS...BUT WILL KEEP POSTFRONTAL POPS AT 10 FOR NOW. WEAK RIDGING NEXT WEEK...LOOKS LIKE PLEASANT AUTUMN WEATHER. RAIN CHANCES APPEAR LOW BEYOND WEEKEND EVENT. 25 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 53 62 43 76 / 70 60 10 0 WACO, TX 55 63 45 78 / 70 60 10 0 PARIS, TX 50 58 39 72 / 70 70 10 0 DENTON, TX 50 62 41 75 / 70 50 0 0 MCKINNEY, TX 50 64 40 77 / 70 60 0 0 DALLAS, TX 52 62 47 76 / 70 70 10 0 TERRELL, TX 53 61 42 77 / 70 70 10 0 CORSICANA, TX 53 65 43 77 / 70 70 10 0 TEMPLE, TX 55 64 45 77 / 70 70 10 0 && .FWD WATCHES/WARNINGS/ADVISORIES... SEVERE THUNDERSTORM WATCH UNTIL 10 PM WEDNESDAY FOR TXZ142- TXZ143-TXZ144-TXZ156-TXZ157-TXZ158-TXZ159-TXZ160-TXZ174. && 42/25/84/82 91/13/20
Hazardous weather outlook, Oct 18, 3:40 PM CDT, 3 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 340 PM CDT WED OCT 18 2006 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-191100- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL- NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS- LIMESTONE-LEON-MILAM-ROBERTSON- 340 PM CDT WED OCT 18 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH THIS EVENING SOUTHEAST OF A HAMILTON...KAUFMAN...CANTON LINE. THE MAIN THREAT WILL BE FROM DAMAGING WINDS AND PERHAPS SMALL HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE OF THUNDERSTORMS EAST OF A BONHAM...TERRELL...WACO...KILLEEN LINE SATURDAY AFTERNOON AND EVENING...AS ANOTHER COLD FRONT PUSHES INTO NORTH TEXAS. MOISTURE AND INSTABILITY WITH THIS SYSTEM CURRENTLY LOOK LIMITED...THUS SEVERE WEATHER IS NOT ANTICIPATED WITH THIS SYSTEM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED IN SOUTHWESTERN PORTIONS OF THE REGION BEFORE 600 PM...AND OVER SOUTHEASTERN PORTIONS DURING THE EVENING HOURS.
In the hours before
Special weather statement, Oct 18, 6:35 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
635 PM CDT WED OCT 18 2006
TXZ174-175-190000-
MILAM-ROBERTSON-
635 PM CDT WED OCT 18 2006
...SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHEASTERN MILAM COUNTY
SOUTHERN ROBERTSON COUNTY
AT 635 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES SOUTH OF
HEARNE TO 9 MILES EAST OF ROCKDALE...MOVING NORTH AT 25 MPH.
CITIES IN THE PATH OF THESE STORMS INCLUDE FRANKLIN AND HEARNE.
VERY HEAVY RAIN...WIND GUSTS TO 50 MPH...AND SMALL HAIL ARE LIKELY
WITH THESE STORMS.
IF THESE STORMS INTENSIFY...A WARNING MAY BE NEEDED.
HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREAS SUCH AS
DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS AS THEY MAY BE WASHED OUT.
LAT...LON 3075 9650 3056 9700 3072 9694 3086 9681
3117 9634 3101 9629
82/JLDSpecial weather statement, Oct 18, 6:39 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
639 PM CDT WED OCT 18 2006
TXZ158-190045-
BELL-
639 PM CDT WED OCT 18 2006
...SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHERN BELL COUNTY
AT 639 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 3 MILES NORTH OF BERTRAM...MOVING EAST AT 35
MPH. THIS STORM IS MOVING EAST ALONG A COLD FRONT AND MAY REACH
SOUTHERN BELL COUNTY BY 700 AND 730 DEPENDING ON ITS TRACK. THIS
STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS IN LLANO AND BURNET
COUNTIES AND IF IT SHOULD INTENSIFY BY THE TIME IT REACHES BELL
COUNTY...A WARNING MAY BE REQUIRED.
CITIES IN THE PATH OF THIS STORM INCLUDE BELTON...HOLLAND...LITTLE
RIVER-ACADEMY...ROGERS AND SALADO.
VERY HEAVY RAIN AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREAS SUCH AS
DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS AS THEY MAY BE WASHED OUT.
LAT...LON 3100 9789 3091 9785 3076 9731 3099 9707
3111 9714The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 18, 7:56 PM CDT | Severe Thunderstorm Warning | FWD | Bell | 34 min |
| Oct 18, 8:01 PM CDT | Flash Flood Warning | FWD | Bell | 119 min |
| Oct 18, 8:53 PM CDT | Flash Flood Warning | FWD | Milam | 2 hr |
Nearby
Flash Flood Warnings in Texas, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.